SMITH & NEPHEW, INC. REF NH HA SHELL SZ 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Back to Search Results |
| Model Number |
71334252 |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Joint Dislocation (2374)
| Date of Event |
02/09/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, after a left thr surgery had been performed on an unspecified date, the patient experienced dislocation.This adverse event was addressed by revision surgery to exchange the ref nh ha shell sz 52mm, with competitor products.The patient current health status is unknown.No further information is available.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation.The x-ray provided was reviewed and could not confirm the dislocation, but the disassembly of the liner is visible and confirmed.The clinical/medical investigation concluded that, the undated x-ray and photo provided were reviewed.The x-ray appears that the constrained liner has disassembled while implanted.Whether this a cause of the dislocations or a result it cannot be concluded but at the time of the x-ray the hip was not dislocated at that time.No other relevant medical/ clinical documentation was provided.Without supporting medical documentation, a thorough medical assessment cannot be performed but the patient impact is limited to the revision procedure.In the event additional medical/clinical records are received, the clinical task may be re-opened, and a thorough assessment will be rendered at that time.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for total hip systems revealed that implant migration has been identified as a adverse events.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.The contribution of the device to the reported incident could be corroborated as the x-ray confirm the disassembly of the device.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.